Alert archive / West Virginia / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS Charleston, WV

February 20, 201622 counties in West Virginia; 4 counties in Kentucky; 4 counties in Ohio

NWS Charleston, WV issued this flash flood watch at Feb 20, 2016, 3:04 PM EST for 22 counties in West Virginia; 4 counties in Kentucky; 4 counties in Ohio. It took effect at Feb 21, 2016, 5:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2016, 3:04 PM EST (20:04 UTC)
In effect from
Feb 21, 2016, 5:00 AM EST
Expired
Feb 21, 2016, 4:00 PM EST
In force
11 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 30 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Mason County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 49 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

017 
WGUS61 KRLX 202004
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
304 PM EST SAT FEB 20 2016

...RAIN COULD BE HEAVY ON SUNDAY...


KYZ101>103-105-OHZ083-085>087-WVZ005>009-013>020-026>032-036>040-
046-047-210415-
/O.NEW.KRLX.FF.A.0001.160221T1000Z-160221T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
304 PM EST SAT FEB 20 2016

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... 
  SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND 
  LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA...JACKSON OH... 
  LAWRENCE OH AND MEIGS. IN WEST VIRGINIA...BARBOUR...BOONE... 
  BRAXTON...CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE... 
  GILMER...HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN... 
  MASON...NICHOLAS...POCAHONTAS...PUTNAM...RANDOLPH...RITCHIE... 
  ROANE...TAYLOR...UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. 

* FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON

* RAIN WILL STREAK QUICKLY FROM WEST TO EAST ON SUNDAY...THEN
  EXIT SUNDAY AFTERNOON AND EVENING. DUE TO THE WET GROUND...AND
  THE LAST OF THE MOUNTAIN SNOW MELTING...IF RAIN AMOUNTS EXCEED
  AN INCH IN LESS THAN 6 HOURS...STREAM FLOODING COULD OCCUR.
  STRONG RISES WILL ALSO OCCUR ON HEADWATER RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION.

THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND LOCAL
OFFICIAL...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS ON SUNDAY.
BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JMV / KTB
4 follow-up statements
548 
WGUS61 KRLX 210324
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1024 PM EST SAT FEB 20 2016

...RAIN COULD BE HEAVY ON SUNDAY...

KYZ101>103-105-OHZ083-085>087-WVZ005>009-013>020-026>032-036>040-
046-047-211130-
/O.CON.KRLX.FF.A.0001.160221T1000Z-160221T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
1024 PM EST SAT FEB 20 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM EST SUNDAY
THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...GALLIA...JACKSON OH...LAWRENCE OH AND MEIGS. 
  IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL... 
  CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON... 
  JACKSON WV...KANAWHA...LEWIS...LINCOLN...MASON...NICHOLAS... 
  POCAHONTAS...PUTNAM...RANDOLPH...RITCHIE...ROANE...TAYLOR... 
  UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. 

* FROM 5 AM EST SUNDAY THROUGH SUNDAY AFTERNOON

* RAIN WILL STREAK QUICKLY FROM WEST TO EAST ON SUNDAY...THEN 
  EXIT SUNDAY AFTERNOON AND EVENING. DUE TO THE WET GROUND...AND 
  THE LAST OF THE MOUNTAIN SNOW MELTING...IF RAIN AMOUNTS EXCEED 
  AN INCH IN LESS THAN 6 HOURS...STREAM FLOODING COULD OCCUR. 
  STRONG RISES WILL ALSO OCCUR ON HEADWATER RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION.

THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND LOCAL
OFFICIALS...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS ON
SUNDAY. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE
ISSUED.

&&

$$
496 
WGUS61 KRLX 210804
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
304 AM EST SUN FEB 21 2016

...RAIN COULD BE HEAVY ON SUNDAY...

KYZ101>103-105-OHZ083-085>087-WVZ005>009-013>020-026>032-036>040-
046-047-211615-
/O.CON.KRLX.FF.A.0001.160221T1000Z-160221T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
304 AM EST SUN FEB 21 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...GALLIA...JACKSON OH...LAWRENCE OH AND MEIGS. 
  IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL... 
  CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON... 
  JACKSON WV...KANAWHA...LEWIS...LINCOLN...MASON...NICHOLAS... 
  POCAHONTAS...PUTNAM...RANDOLPH...RITCHIE...ROANE...TAYLOR... 
  UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. 

* THROUGH THIS AFTERNOON

* RAIN WILL STREAK QUICKLY FROM WEST TO EAST ON SUNDAY...THEN 
  EXIT SUNDAY AFTERNOON AND EVENING. DUE TO THE WET GROUND...AND 
  THE LAST OF THE MOUNTAIN SNOW MELTING...IF RAIN AMOUNTS EXCEED 
  AN INCH IN LESS THAN 6 HOURS...STREAM FLOODING COULD OCCUR. 
  STRONG RISES WILL ALSO OCCUR ON HEADWATER RIVERS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION.

THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND LOCAL
OFFICIALS...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS ON
SUNDAY. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE
ISSUED.

&&

$$

KISTNER
121 
WGUS61 KRLX 211615
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1115 AM EST SUN FEB 21 2016

...HEAVY RAIN TODAY...

KYZ101>103-105-OHZ083-085>087-WVZ005>009-013>020-026>032-036>040-
046-047-212100-
/O.CON.KRLX.FF.A.0001.000000T0000Z-160221T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
1115 AM EST SUN FEB 21 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...GALLIA...JACKSON OH...LAWRENCE OH AND MEIGS. 
  IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL... 
  CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON... 
  JACKSON WV...KANAWHA...LEWIS...LINCOLN...MASON...NICHOLAS... 
  POCAHONTAS...PUTNAM...RANDOLPH...RITCHIE...ROANE...TAYLOR... 
  UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. 

* UNTIL 4 PM EST THIS AFTERNOON

* RAIN WILL CONTINUE ACROSS THE WATCH AREA INTO THIS
  AFTERNOON...BEFORE EXITING LATER AFTERNOON AND EVENING. AREAS
  FROM SOUTHERN OHIO INTO CENTRAL WEST VIRGINIA WERE HIT
  PARTICULARLY HARD THIS MORNING...WITH STREAMS OUT OF THEIR BANKS
  AND SOME ROADWAYS FLOODED. RAINFALL THIS AFTERNOON IS EXPECTED
  TO BE MOSTLY LIGHT IN THAT AREA...BUT ANY HEAVIER RAINFALL CAN
  CAUSE ADDITIONAL PROBLEMS. ALSO NOTE THAT SOME LARGER STREAMS
  WILL CONTINUE TO RISE...AND STRONG RISES WILL ALSO OCCUR ON
  HEADWATER RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A DANGEROUS SITUATION.

THOSE LIVING ALONG FLOOD PRONE STREAMS...PLUS COUNTY AND LOCAL
OFFICIALS...SHOULD MONITOR RAIN AMOUNTS AND WATER LEVELS TODAY.
BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE
ISSUED...AND HEED HIGH WATER SIGNS.

&&

$$

TRM
564 
WGUS61 KRLX 212106
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
406 PM EST SUN FEB 21 2016

...THREAT OF ADDITIONAL HEAVY RAIN HAS DIMINISHED...

KYZ101>103-105-OHZ083-085>087-WVZ005>009-013>020-026>032-036>040-
046-047-212215-
/O.EXP.KRLX.FF.A.0001.000000T0000Z-160221T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...
ELKINS
406 PM EST SUN FEB 21 2016

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH...POSTED YESTERDAY...FOR PORTIONS OF
NORTHEAST KENTUCKY...SOUTHEAST OHIO...AND WEST VIRGINIA HAS
EXPIRED.

THE THREAT OF ADDITIONAL HEAVY RAIN HAS DIMINISHED. SMALLER 
CREEKS AND RUNS WERE RECEDING.

HOWEVER...A FEW FLOOD WARNINGS ARE STILL ONGOING. LARGER STREAMS
AND RIVERS WILL BE STILL RISING.


$$

KTB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Feb 20, 1:44 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Feb 20, 1:44 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
144 PM EST SAT FEB 20 2016

.SYNOPSIS...
SOUTHWEST FLOW WITH MILD AIR INTO SUNDAY. FAST MOVING LOW
PRESSURE WAVE FOR SUNDAY. A BRIEF BREAK MONDAY BEFORE A STRONGER
LOW PRESSURE SYSTEM ARRIVES FOR TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
5 AM UPDATE...SHOWERS ARE BECOMING A LITTLE MORE ORGANIZED DURING
THE EARLY MORNING HOURS SO ADDED SOME POP THROUGH JUST AFTER
SUNRISE FOR SOUTHERN WEST VIRGINIA. PRECIP AMOUNTS WILL STILL BE
LIGHT AND VERY LOCALIZED...ONLY A COUPLE OF HUNDRETHS OF RAINFALL
IS EXPECTED. NO OTHER CHANGES TO THE FORECAST ARE NEEDED AT THIS
TIME.

PREVIOUS DISCUSSION...
SEEING A FEW VERY LIGHT RAIN SHOWERS POP UP THIS MORNING ACROSS
THE SOUTHERN FORECAST AREA ALONG A LINE OF WEAK LOW LEVEL
MOISTURE CONVERGENCE OUT AHEAD OF A COLD FRONT THAT WILL STALL
WEST OF THE REGION. PRECIP HAS BEEN VERY LIGHT AND EXPECTING VERY
LITTLE QPF WITH ONLY A TRACE TO A HUNDRETH OF AN INCH IN ISOLATED
SPOTS BY MID MORNING IN SOUTHERN FORECAST AREA. LOW LEVEL CLOUDS
WILL START TO DECREASE FROM WEST TO EAST LATE MORNING THROUGH THIS
AFTERNOON...BUT MID AND UPPER LEVEL CLOUDS SHOULD MAKE FOR
FILTERED SUNSHINE FOR MOST OF THE DAY.

WARM AIR ADVECTION CONTINUES WITH GUSTY SOUTHWEST WINDS WHICH WILL
HELP PUSH HIGH TEMPERATURES TO AT LEAST THE MID 60S ACROSS THE
LOWLANDS WITH UPPER 40S ACROSS THE HIGHEST ELEVATIONS. LOW
PRESSURE APPROACHES FROM THE WEST LATE TONIGHT AND CURRENT
THINKING IS THAT THE BULK OF ANY PRECIPITATION WILL LIKELY HOLD
OFF UNTIL AFTER 12Z SUNDAY...BUT WESTERN COUNTIES SHOULD SEE
SHOWERS OVERSPREAD THE AREA BY DAYBREAK TOMORROW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
A STRENGTHENING 120 KT JET STREAK IN ZONAL FLOW AT 250 MB WILL
FUEL A WET SYSTEM FOR SUNDAY. UPPER LEVEL DIVERGENCE WILL
STRENGTHEN A LOW PRESSURE SYSTEM AT THE SURFACE INCREASING
RAIN ALONG THE FRONTAL ZONE. GENERAL MODEL CONSENSUS IS TO STREAM
THE HIGHEST QPFS STRAIGHT THROUGH THE HEART OF WV.

WATER/FLOODING PROBLEMS WOULD TAKE OVER AN INCH OF RAIN ON SUNDAY
WHICH MAY BE DIFFICULT TO ASCERTAIN...BUT WONT RULE OUT ANY
LOCALIZED ISSUES.

BRIEF BREAK ON MONDAY BEFORE A MORE POTENT SYSTEM BEGINS TO
APPROACH FOR WEDNESDAY...BUT MAY SEE A WAVE ARRIVE TUE AHEAD OF
THIS SYSTEM...SO LEFT POPS RATHER HIGH FOR TUE.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
RUN TO RUN CHANGES CONTINUE IN THE MODELS. THEY CONTINUE TO STRUGGLE
WITH THE EVOLUTION OF A 500MB TROUGH AND SURFACE LOW CROSSING THE
GULF STATES MONDAY INTO TUESDAY...AND THE TRACK/STRENGTH OF BOTH AS
THEY APPROACH THE APPALACHIANS AND EAST COAST. THE 06Z GFS HAD GONE
BACK TO A CLOSED LOW AND SLIDING THE SURFACE LOW TO OUR WEST AND THE
12Z GFS ENSEMBLE MEAN STILL SHOWS THIS BUT WITH VERY LARGE STANDARD
DEVIATION BETWEEN MEMBERS. THE OPERATIONAL 12Z GFS HAS RETURNED BACK
TO AND EAST COAST TRACK BUT NOW SHOWING IS ALMOST TWO SEPARATE
SURFACE LOWS WITH A DECENT BREAK IN BETWEEN. COMPARING JUST THE 12Z
RUNS OF THE GFS AND ECMWF...BOTH HAVE SPEED UP A BIT OVER OUR
PREVIOUS FORECAST...SO FOLLOWED THAT TREND WITH LIKELY POPS ENTERING
TUESDAY AFTERNOON. BOTH ARE ALSO NOW SHOWING TWO FAIRLY SEPARATE
SURFACE FEATURES WITH SOME SORT OF A BREAK IN BETWEEN. WHILE NOT
FULLY JUMPING INTO THIS...DID SHOW A LULL IN POPS WEDNESDAY WITH
FINGERS CROSSED THAT THEY ARE BOTH FINALLY GRABBING ONTO SOMETHING
OF SUBSTANCE. THE TEMPERATURE PROFILE WOULD LEAD TO MAINLY RAIN WITH
THE FIRST WAVE...AND THEN A RAIN TO SNOW TRANSITION WITH THE SECOND
WAVE AS COLDER AIR MOVES IN. CANNOT RULE OUT SOME WINTRY MIX
THROUGHOUT THE EVENT ALONG THE EASTERN SLOPES IF COLD AIR DAMMING
SETS UP.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
18Z SATURDAY THROUGH 12Z SUNDAY...

EAST TO WEST FRONT WILL DROP SOUTHWARD INTO THE AREA TONIGHT AND
BRIEFLY BECOME STATIONARY ACROSS CENTRAL WEST VIRGINIA SUNDAY
MORNING. LOW PRESSURE WILL MOVE FAIRLY RAPIDLY EAST ALONG THIS
FRONT DURING SUNDAY...DRIVING THE FRONT SOUTH AND EAST INTO THE
MOUNTAINS SUNDAY AFTERNOON.

THE SPEED OF THIS SYSTEM WILL BRING QUICK CHANGES TO THE WEATHER
THIS PERIOD. FOR ALL MAJOR TERMINALS...CONDITIONS DETERIORATING
FROM WEST TO EAST TONIGHT. VFR CONDITIONS THIS AFTERNOON WITH
GUSTY SOUTHWEST WINDS...BECOMING MVFR WITH DIMINISHING WINDS 03Z-
07Z...BECOMING IFR/LIFR 07Z-13Z IN RAIN AND FOG. AFTER
13Z...SLOWLY IMPROVING CONDITIONS AS RAINS END FROM NORTHWEST TO
SOUTHEAST. INCLUDED JUST A SLIGHT CHANCE OF A THUNDERSTORM FAR
SOUTH 17-21Z SUNDAY AS MODEST INSTABILITY IS POSSIBLE. BY
21Z...VFR CEILINGS SOUTHEAST OHIO...MVFR AND DECREASING SHOWERS
ALONG AND WEST OF CKB-CRW- HTS...AND CONTINUING IFR IN RAIN AND
FOG IN THE MOUNTAINS. LIGHT SOUTH WINDS TONIGHT WILL TURN
NORTHERLY AT 5 TO 12 MPH BEHIND THE FRONT ON SUNDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF APPROACHING SYSTEM MAY BE FASTER
THAN FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SUNDAY...
IFR CONDITIONS IN RAIN SHOWERS MAINLY MOUNTAINS. IFR CONDITIONS
WITH LOW CIGS MAY CONTINUE SUNDAY NIGHT INTO MONDAY MORNING IN THE
MOUNTAINS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/JW/MPK
NEAR TERM...MPK
SHORT TERM...JW
LONG TERM...MZ
AVIATION...JMV
Hazardous weather outlook, Feb 20, 4:31 AM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
431 AM EST SAT FEB 20 2016

KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-024>040-046-047-
210945-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
431 AM EST SAT FEB 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MODERATE TO HEAVY RAINFALL IS EXPECTED ON SUNDAY. UP TO AN INCH OF
RAINFALL IS POSSIBLE...HOWEVER LOCALLY HIGHER AMOUNTS MAY CAUSE
FLOODING AND PONDING ON ROADWAYS IN SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-VAZ003-004-210945-
PERRY-MORGAN-DICKENSON-BUCHANAN-
431 AM EST SAT FEB 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO
AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KISTNER

Nearby

Flash Flood Watches in West Virginia, 2016Flash Flood Watches in Kentucky, 2016Flash Flood Watches in Ohio, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.